The Lupus Forum banner
1 - 11 of 11 Posts

·
Registered
Joined
·
28 Posts
Discussion Starter · #1 ·
Has anyone had their photosensitivity improve? I have been photosensitive for 10-12 years. I have had a rash after driving across town. I also had a fever in the evening after exposure and felt bad.
Needless to say, I avoid the sun. Recently we had to travel on a long trip and I was exposed to the sun more than I needed to be. However, I did not break out and I even noticed a slight tan. I haven't had a hint of a tan in years.
I did not take any medications when I first started having sun sensitivity. I have taken a blood pressure pill in the last five years and quit taking it recently. Everything I read on that pill said that it only rarely caused sun sensitivity and that it was mild. I have taken plaquenil for the last 5 years.
While I am happy with this develpment, I still don't plan to tempt the sun.
 

·
Registered
Joined
·
4,968 Posts
Since being on Plaquenil I do notice that I am not as sun sensitive as I used to be. I can't just lay out in it for hours yet I don't get the skin irritations as bad as I used to. I can only assume that Plaquenil has helped with this.

Happy to hear the sun did not bug you too much this time and that you have a little color too.:wink2:
 

·
Registered
Joined
·
28 Posts
Discussion Starter · #5 ·
I've been taking plaquenil for about five years. I have wondered if that is what made the difference in the sun sensitivity. I can also tell that it makes me feel better because I have been a bad patient on a couple of occasions and quit taking it and I got sick.
 

·
Registered
Joined
·
4,968 Posts
Sorry, but i have to laugh when you say bad patient....:lol::lol::lol:

Been there, done that myself!!!! I am the queen of Denial and sometimes do things I should not do either. I wake up, say I am not sick and boycott meds.

Yup, then you pay the price.:wink2:
 

·
Registered
Joined
·
7,800 Posts
Hello there :)

Yes, my photosensitivity was the first thing to improve when I started treatment (plaquenil). Plaquenil can improve photosensitivity. However imuran (and other immunosuppressants), which I also take can worsen it. Thankfully for me that didn't happen and I still have a huge improvement on what I was like before where I would break out in a severe hive or blister like rash anywhere that was exposed (even backs of hands etc.). I don't tan at all and never will but I just go a bit pink if I get some sun (I usually avoid it as it doesn't help many other things).

Katharine
 

·
Registered
Joined
·
28 Posts
Discussion Starter · #9 ·
I am thankful for the change, although I will still fear the sun. I used to tan quite easily, so just a little bit of sun will cause me to tan. I have also been very Vitamin D deficient (11) in the past and I know this made me feel pretty bad, too. A little sun might be helpful in that area.
 

·
Registered
Joined
·
4,444 Posts
The biggest improvement for me with the Plaquenil is the reduction in sun sensitivity to a very nearly complete cure from it producing rashes. The sun can still make me feel a bit flu'ish sometimes though but the rashes are very nearly a thing of the past!

I think it's probably the Plaquenil :) Glad to hear you're feeling better and also glad to hear you still won't be tempted back to suntanning.
 
1 - 11 of 11 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top